MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-11-24-00
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information known to date, the use of bmp during the index surgery caused an osteolytic response in the patient at the levels where the varilift-lx devices were implanted.The osteolytic response led to a migration of the devices and an additional surgery for removal of the devices 2.5 months post-op.There is no information to date to suggest that the a defect or malfunction of the varilift-lx caused or contributed to this event.The use of bmp with the varilift-lx devices is considered off-label use.
 
Event or Problem Description
Varilift-lx removal 2.5 months post-op due to device migration caused by osteolytic response from bmp use at index surgery.

Brand Name
VARILIFT-LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
1130 rutherford lane
suite 200
austin TX 78753
MDR Report Key7899517
Report Number3008009850-2018-00005
Device Sequence Number1914203
Product Code MAX
UDI-Device Identifier00813210020078
UDI-Public00813210020078
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberCIE3-11-24-00
Device Lot NumberBC024D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR